Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Has Anyone Experienced Excessive Sweating On Sertraline?


  • Please log in to reply
6 replies to this topic

#1 KatieBowie24

KatieBowie24

    Newbie

  • Newbie
  • Pip
  • 5 posts

Posted 20 May 2011 - 01:36 PM

Hi all-please answer! I'm a big sufferer of OCD and even though I'm on Sertraline and Lamictal I am still a pretty anxious person, not as bad as it was before though. Anyway, I went through a bad depression last May and started on Sertraline and Lamotrigine in June. My dosage was slowly raised for a couple months until I received my final dosage probably in August. I am currently on 200mg Sertraline and 200mg Lamotrigine. In November I woke up one night and I was pretty sweaty. My face and hair was damp. Underneath my breasts, behind my knees and my stomach were wet and slippery. The sheets were damp, not soaked. I am always paranoid that ANY symptom I have is from some incurable illness, mostly HIV. That is my worst obsessive fear. Well that sweating at night continued every night for a couple of weeks and then slowly stopped. However, ever since then I do get sweating at night from time to time. I'd say a few times a month. I have a history of night terrors as well. I might add that I sweat easily throughout the day too. When I'm doing chores and such. There was even one time where I literally fell asleep for 5 minutes and had a very vivid dream and woke up sweating. Please! Anyone have similar symptoms? And not just in the beginning of your treatment. I really want some people who've had similar experiences! Thanks everyone for your time, very long post I know!

#2 PoeticProse

PoeticProse

    Gold Member

  • Gold Member
  • PipPipPipPipPipPipPip
  • 1,531 posts
  • Gender:Male

Posted 20 May 2011 - 02:25 PM

Hello,

I take Cymbalta and have similar symptoms. Night sweats occur rarely, but they happen nonetheless. Most SSRI's and SNRI's increase one's chances of overheating. This, in turn, will activate the body's thermoregulation mechanisms, which includes vasoregulation and sweating. Often, the night sweats subside after prolonged use of the medication, occurring more often during its activation phase, but it is always possible that they will reappear. I would not worry about this symptom too much, as it is not dangerous as long as you stay hydrated. If it becomes a problem and you can't stand it any longer, speak with your doctor. As I said, most antidepressants have a similar effect, so I do not think changing medications will do much good, especially if your medications are working well for you. Psychiatric medications are still in their years of trial and error; if you have found two medications that work, I wouldn't alter your treatment.

I know it can be a pain when you wake up drenched in sweat, I don't enjoy it one bit. But it doesn't happen every night, and the benefits of my SNRI outweigh the symptoms I experience from its use. From the sound of things, you're in a similar situation. Stick to it, and talk to your doctor if it becomes intolerable.

Thanks for sharing, and good luck!
PoeticProse
realize what you have, and all you could lose

#3 KatieBowie24

KatieBowie24

    Newbie

  • Newbie
  • Pip
  • 5 posts

Posted 20 May 2011 - 03:04 PM

Thank you very much for your response. I was just concerned because my psychiatrist said that these medications don't cause night sweats but IF it was causing them for me then he suggest I keep taking them anyway. He completely contradicted his words and I always blow things out of proportion. I asked the pharamcist and she said both of these medicines can increase sweating so I know I should not be worrying. I guess I was concerned because the sweating started about 5 months into treatment when they usually start in the beginning. Like I said, I over analyze everything. Question marks in life are not ok for me. Lol...I need to change that. Thanks again!

#4 sputnik2

sputnik2

    Just Registered

  • Just Registered
  • 1 posts

Posted 22 May 2011 - 03:12 PM

This is a major light bulb moment for me! I never connected the excess sweating to the Zoloft that I was taking. It was so embarrassing because my face would start sweating and I frequently felt like I was coming down with the flu. I was afraid that I was going into early menopause. It has not completely gone away since I changed to Pristiq, and then Cymbalta, but it is much better.

#5 Want2Bhealthy

Want2Bhealthy

    Junior Member

  • Junior Member
  • PipPip
  • 70 posts

Posted 30 May 2011 - 03:02 PM

Hi all-please answer! I'm a big sufferer of OCD and even though I'm on Sertraline and Lamictal I am still a pretty anxious person, not as bad as it was before though. Anyway, I went through a bad depression last May and started on Sertraline and Lamotrigine in June. My dosage was slowly raised for a couple months until I received my final dosage probably in August. I am currently on 200mg Sertraline and 200mg Lamotrigine. In November I woke up one night and I was pretty sweaty. My face and hair was damp. Underneath my breasts, behind my knees and my stomach were wet and slippery. The sheets were damp, not soaked. I am always paranoid that ANY symptom I have is from some incurable illness, mostly HIV. That is my worst obsessive fear. Well that sweating at night continued every night for a couple of weeks and then slowly stopped. However, ever since then I do get sweating at night from time to time. I'd say a few times a month. I have a history of night terrors as well. I might add that I sweat easily throughout the day too. When I'm doing chores and such. There was even one time where I literally fell asleep for 5 minutes and had a very vivid dream and woke up sweating. Please! Anyone have similar symptoms? And not just in the beginning of your treatment. I really want some people who've had similar experiences! Thanks everyone for your time, very long post I know!


Definitely zoloft causes you to have what I refer to as cold sweats. I usually have them when I am starting on a med or an increase in meds. Maybe that is why you had yours later, you might have increased your dosage at that time. I am an over thinker as well and I have to continuously stop myself from over analyzing everything. When you sit there and think "how come this is happening" or "is this supposed to be happening" it just makes you feel worse. Get those weeks and then months under your belt and soon you will feel wonderful. Good luck to you.

#6 KatieBowie24

KatieBowie24

    Newbie

  • Newbie
  • Pip
  • 5 posts

Posted 09 June 2011 - 01:32 PM

Thank you for your response. The reason I was worried was because I hadn't had an increase in dosage at that time. However I know that side effects can come and go at anytime. I'm meeting with a new psychiatrist next week to get a second opinion on my meds and diagnosis. The meds don't seem to work like they used to and the side effects are really bothering me

#7 Odi

Odi

    Newbie

  • Newbie
  • Pip
  • 8 posts
  • Gender:Female
  • Location:Johannesburg, South Africa

Posted 13 June 2011 - 07:10 AM

I have also experienced excessive sweating, mainly during the day and it is mid-winter in my country. This definitely only started after using Zoloft.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users